Pennsylvania, 2008

Damaging Winds in Pennsylvania, June 28, 2008

June 28, 2008 · NWS PBZ · 8 events in 6 counties and zones

An MCS formed along a stalled frontal boundary across the Ohio Valley. These severe thunderstorms produced significant wind damage across parts of eastern Ohio, the northern West Virginia panhandle, and western Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$585,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An MCS formed along a stalled frontal boundary across the Ohio Valley. These severe thunderstorms produced significant wind damage across parts of eastern Ohio, the northern West Virginia panhandle, and western Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 28, 12:57 PM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 28, 12:57 PM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 PM EDT SAT JUN 28 2008

.SYNOPSIS...
THUNDERSTORMS CAN BE SEVERE THROUGH EARLY TONIGHT WITH DAMAGING
WIND LARGE HAIL AND HEAVY RAIN. THERE CAN BE ANOTHER ROUND OF
THUNDERSTORMS SUNDAY AS A CANADIAN COLD FRONT CROSSES THE UPPER
OHIO VALLEY. IN THE FRONTS WAKE WILL COME A COLD UPPER LEVEL LOW
PRESSURE CENTER THAT WILL MAINTAIN A CHANCE OF SHOWERS AND
THUNDERSTORMS INTO TUESDAY EVEN AS TEMPERATURES COOL DOWN AND
HUMIDITIES BECOME COMFORTABLE.

&&

.NEAR TERM /THROUGH SUNDAY/...
CONCUR WITH SPC THAT THUNDERSTORMS CAN BE SEVERE INTO EARLY
TONIGHT. THE HUMID AND NOW HEATED SURFACE LAYER WILL PROMOTE
MODERATE INSTABILITY WITH CAPE VALUES OVER 1500 J/KG. WINDS ARE
INCREASING AT ALL LEVELS WHICH WILL INCREASE VERTICAL WIND SHEAR
SUFFICIENTLY/ THAT IS 0-6KM BULK SHEAR VALUES OVER 30 KTS/ TO PROMOTE
SEVERE THUNDERSTORMS THAT CAN ORGANIZE INTO BOWING LINES.

THIS SCENARIO FAVORS DAMAGING WIND AS THE PRIME HAZARD WITH LARGE
HAIL SECONDARY. ALTHOUGH THE STORMS CAN GENERATE RAINFALL RATES
OVER 1.5 INCHES AN HOUR...IN GENERAL THE STORMS SHOULD MOVE FAST
ENOUGH AND NOT TRAIN TO CAUSE THIS MUCH RAINFALL FOR ANY ONE SPOT.
HOWEVER SOIL CONDITIONS ARE SUCH THAT IF ANY LOCATION GETTING 1.5
INCHES IN LESS THAN 3 HOURS CAN SEE FLOODING DEVELOP WHERE
DRAINAGE IS POOR.

JUDGING FROM RECENT SREF MODEL RUNS...THE STORMS WILL WEAKEN
BY MIDNIGHT ...WITH SOME CLEARING LATE NIGHT. NEXT UPPER SHORT
WAVE TROUGH APPROACHES SUNDAY MORNING JUST AHEAD OF COLD
FRONT...WITH THE POTENTIAL FOR STRONG STORMS STARTING AROUND DAWN.
THE COLD FRONT WILL CROSS THE REGION SUNDAY AFTERNOON ACTING AS A
CATALYST FOR MORE THUNDERSTORM GENESIS. TEMPERATURES WILL BE
SOMEWHAT FLAT SUNDAY...WITH LITTLE DIURNAL CURVE...GIVEN FRONTAL
PASSAGE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
BLEND OF RECENT SREF AND GEFS /GFS ENSEMBLE/ MODEL RUNS SHOW THE
ENSUING COLD UPPER LEVEL LOW CENTER PROMOTING SUFFICIENTLY
UNSTABLE CONDITIONS INTO LATE TUESDAY TO INDUCE A CHANCE OF
SHOWERS AND THUNDERSTORMS. FORECASTED TEMPERATURES TO BE SEVERAL
DEGREES COLDER THAN NORMAL THIS PERIOD AS INDICATED BY BLEND OF
VALUES FROM RECENT SREF MODELS...GFS MOS AND HPC GUIDANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
LEND OF RECENT SREF AND GEFS /GFS ENSEMBLE/ MODEL RUNS SUGGEST A
DRY INTERLUDE WEDNESDAY INTO THURSDAY AS THE UPPER LOW MIGRATES TO
HUDSONS BAY. HOWEVER A FAIRLY ROBUST SHORT WAVE TROUGH ALOFT WILL
DEVELOP A COLD FRONT ACROSS THE GREAT LAKES THURSDAY THAT COULD
MOVE THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SATURDAY. THIS
SCENARIO WILL PROMOTE A CHANCE OF THUNDERSTORMS FOR THE JULY 4TH
HOLIDAY PERIOD.

FORECASTED TEMPERATURES WEDNESDAY INTO THURSDAY INDICATE A REBOUND
TO NEAR NORMAL TEMPERATURES BUT THE PROSPECTS OF A SECOND FRONTAL
PASSAGE WITH PRECIPITATION SUGGEST COOLER THAN NORMAL TEMPERATURES
BY THE WEEKEND.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING IN
AN INCREASINGLY UNSTABLE AIRMASS. ANOTHER WAVE WILL CROSS THE
REGION SUNDAY MORNING WITH A WAVE OF STORMS POSSIBLE. A COLD FRONT
WILL CROSS SUNDAY AFTERNOON...WITH MORE STORMS. WHILE CONDITIONS
WILL PREVAIL AT VFR THROUGH SUNDAY...IFR CONDITIONS CAN OCCUR IN
AND NEAR STORMS. WIND GUSTS CAN GO OVER 50 KTS AND THERE CAN BE
LARGE HAIL.

BLEND OF RECENT SREF AND GEFS /GFS ENSEMBLE/ MODEL RUNS SHOW SOME
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY AND TUESDAY
AS WELL...WITH COLD MID LEVEL UPPER LOW HOLDING. A FEW PERIODS OF
IFR WILL BE POSSIBLE DURING THIS TIME PERIOD. MORE SETTLED WEATHER
IS EXPECTED FOR WEDNESDAY...BEFORE ANOTHER COLD FRONT AFFECTS THE
UPPER OHIO VALLEY WITH THUNDERSTORMS AND SHORT-LIVED BOUTS OF IFR LATE
THURSDAY INTO SATURDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 28, 12:21 PM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT SAT JUN 28 2008

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029-
031-WVZ001>004-012-021-022-291730-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
121 PM EDT SAT JUN 28 2008

...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT CAN
CAUSE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. HEAVY RAIN CAN
POSE A FLOOD HAZARD IN LOCATIONS THAT GET MORE THAN 1.5 INCHES IN
LESS THAN 3 HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NET HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EARLY
TONIGHT.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ015-022-291730-
CLARION-ARMSTRONG-
121 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT. THE PRIMARY SEVERE WEATHER HAZARD IS DAMAGING
THUNDERSTORM WINDS. THE SECONDARY HAZARD IS LARGE HAIL. HEAVY RAIN
CAN POSE A FLOOD HAZARD IN LOCATIONS THAT GET MORE THAN 1.5 INCHES
IN LESS THAN 3 HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NET HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EARLY
TONIGHT.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ009-016-023-030-032-WVZ023-041-291730-
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-
TUCKER-
121 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT. THE PRIMARY SEVERE WEATHER HAZARD IS DAMAGING
THUNDERSTORM WINDS. THE SECONDARY HAZARD IS LARGE HAIL. HEAVY RAIN
CAN POSE A FLOOD HAZARD IN LOCATIONS THAT GET MORE THAN 1.5 INCHES
IN LESS THAN 3 HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NET HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EARLY
TONIGHT.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 28, 4:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT SAT JUN 28 2008

OHZ057-058-068-282200-
GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
500 PM EDT SAT JUN 28 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
NOBLE...MUSKINGUM AND GUERNSEY...

AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF DILLON STATE
PARK...MOVING EAST AT 102 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...BLUE ROCK STATE PARK...BRIDGEVILLE...BYESVILLE...
  CAMBRIDGE...CANNELVILLE...CHANDLERSVILLE...DILLON STATE PARK...
  DRAKE...DUNCAN FALLS...EAST FULTONHAM...FERNCLIFF...HIGH HILL...NEW
  CONCORD AND NORWICH

THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
Special weather statement, Jun 28, 4:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT SAT JUN 28 2008

OHZ057-058-068-282200-
GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
500 PM EDT SAT JUN 28 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
NOBLE...MUSKINGUM AND GUERNSEY...

AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF DILLON STATE
PARK...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...BLUE ROCK STATE PARK...BRIDGEVILLE...BYESVILLE...
  CAMBRIDGE...CANNELVILLE...CHANDLERSVILLE...DILLON STATE PARK...
  DRAKE...DUNCAN FALLS...EAST FULTONHAM...FERNCLIFF...HIGH HILL...NEW
  CONCORD AND NORWICH

THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
Local storm report, Jun 28, 4:07 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     6 NW NEW PHILADELPHIA   40.55N 81.52W
06/28/2008                   TUSCARAWAS         OH   LAW ENFORCEMENT

            TREES DOWN ALONG SR 516 IN WAYNE TWP.

&&

PARRISH
Local storm report, Jun 28, 4:37 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     COSHOCTON               40.26N 81.85W
06/28/2008                   COSHOCTON          OH   LAW ENFORCEMENT

            THE SHERIFFS OFFICE REPORTS NUMEROUS REPORTS OF TREES
            DOWN COUNTY WIDE.

&&

PARRISH
Local storm report, Jun 28, 4:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     LISBON                  40.78N 80.77W
06/28/2008                   COLUMBIANA         OH   EMERGENCY MNGR

            LARGE TREES DOWN.

&&

PARRISH
Special weather statement, Jun 28, 4:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT SAT JUN 28 2008

PAZ014-020-021-282245-
ALLEGHENY PA-BEAVER PA-BUTLER PA-
545 PM EDT SAT JUN 28 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY...BEAVER AND BUTLER...

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES WEST OF SHIPPINGPORT...OR
ABOUT OVER NEWELL...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALIQUIPPA...ALLISON PARK...BEAVER...CARNEGIE...COOPERSTOWN...
  DOWNTOWN PITTSBURGH...ECONOMY BORO...FOX CHAPEL...FRANKLIN PARK...
  GIBSONIA...HARSHAVILLE...IMPERIAL...LEECHBURG...LERNERVILLE AND
  MARS

THESE STORMS MAY REQUIRE A WARNING IF THEY PERSIST. EXPECT WIND
GUSTS TO 50 MPH AND DIME SIZE HAIL. REMAIN ALERT FOR A POSSIBLE
WARNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

The radar

The Pittsburgh radar (KPBZ), 28 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
June 28, 5:00 PM EST
Where
Beaver County, 0.52 mi W of Fairview
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
40.680, -80.480

Emergency management reported numerous trees and power lines down in Ohioville.

Thunderstorm Wind, Butler

When
June 28, 5:40 PM EST
Where
Butler County, Sarver
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
40.730, -79.730

A trained spotter reported light roof damage to a home and large branches down in Sarver.

Thunderstorm Wind, Allegheny

When
June 28, 5:45 PM EST
Where
Allegheny County, 0.73 mi ENE of Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
40.384, -80.087

Local television reported 30 large trees down on Scott Twp municipal park.

Thunderstorm Wind, Allegheny

When
June 28, 5:50 PM EST
Where
Allegheny County, 1.62 mi SW of Magill Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Amateur Radio
Coordinates
40.605, -79.874

Amateur radio reported large trees down on West Starz Rd IN West Deer Twp.

Thunderstorm Wind, Allegheny

When
June 28, 5:58 PM EST
Where
Allegheny County, 0.65 mi ENE of Mt Nebo
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
40.553, -80.108

Amateur radio reported trees and power lines down near the Mt Nebo exit of I-79 in Wexford. Some roads reported closed.

Thunderstorm Wind, Armstrong

When
June 28, 6:00 PM EST
Where
Armstrong County, 0.87 mi NE of West Kittanning
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
40.830, -79.520

Emergency management reported numerous trees down around Kittanning and across the county.

Thunderstorm Wind, Westmoreland

When
June 28, 6:15 PM EST
Where
Westmoreland County, 0.25 mi ESE of Export
Measured
50 kt (58 mph) estimated gust
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
40.419, -79.626

Emergency management reported trees and power lines down west of Delmont with a total of 14 trees and 28 power lines down across the county.

Thunderstorm Wind, Indiana

When
June 28, 6:30 PM EST
Where
Indiana County, 0.52 mi E of Barr Slope
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
40.720, -79.010

A trained spotter reported large trees and power lines down north of Clymer.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114875, 114877, 114873, 114872, 114870, 114874, 114882, 114879.